Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 4, 2010, 11:23 AM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 82 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2010, 11:23 AM MST (18:23 UTC)
- Expired
- Oct 4, 2010, 12:45 PM MST
- In force
- 82 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 42 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 12:15 PM MST | FLASH FLOOD | 4 W Boulder City, NV | HIGHWAY 95 SOUTH WAS CLOSED AT RAILROAD PASS DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
707
WGUS55 KVEF 041823
FFWVEF
AZC015-NVC003-041945-
/O.NEW.KVEF.FF.W.0052.101004T1823Z-101004T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT MON OCT 4 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
THIS INCLUDES THE LOCATIONS OF...LAS VEGAS BAY...HENDERSON...
BOULDER CITY...
* UNTIL 1245 PM PDT/1245 PM MST/
* AT 1112 AM PDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY
RAINFALL FROM A THUNDERSTORM IN THE RAILROAD PASS AREA WITH 2 TO 3
INCHES OF WATER FLOWING IN THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAS VEGAS
BAY CAMPGROUND...CALLVILLE BAY CAMPGROUND...BOULDER BEACH
CAMPGROUND...ANTHEM...THE SILVER BOWL...SAM BOYD STADIUM...RAILROAD
PASS...EAST LAS VEGAS...CALLVILLE BAY AND BOULDER BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
&&
LAT...LON 3606 11507 3653 11485 3642 11452 3563 11498
3574 11516
$$
JENSEN2 follow-up statements
520
WGUS75 KVEF 041919
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT MON OCT 4 2010
AZC015-NVC003-041945-
/O.CON.KVEF.FF.W.0052.000000T0000Z-101004T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-
1219 PM PDT MON OCT 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM PDT/1245 PM
MST/ FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES...
AT 1208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
IN ADDITION A STORM SPOTTER REPORTED THAT HIGHWAY 95 AS OF 1215 PM
PDT HAS BEEN CLOSED DUE TO DEBRIS OVER THE HIGHWAY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAS VEGAS BAY
CAMPGROUND...CALLVILLE BAY CAMPGROUND...THE SILVER BOWL...SAM BOYD
STADIUM...LAS VEGAS BAY...EAST LAS VEGAS AND CALLVILLE BAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT MONDAY
EVENING/700 PM MST MONDAY EVENING/ FOR NORTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
&&
LAT...LON 3606 11507 3653 11485 3642 11452 3563 11498
3574 11516
$$
JENSEN896
WGUS75 KVEF 041951
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 PM PDT MON OCT 4 2010
AZC015-NVC003-041958-
/O.EXP.KVEF.FF.W.0052.000000T0000Z-101004T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-
1251 PM PDT MON OCT 4 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CLARK AND EXTREME
WEST CENTRAL MOHAVE COUNTIES...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY A NEW WARNING WHICH
WAS EXTENDED UNTIL 215 PM PDT.
REPORTS HAVE BEEN RECEIVED THAT HIGHWAY 95 AT RAILROAD PASS HAS BEEN
CLOSED DUE TO DEBRIS OVER THE ROADWAY. REMOTE RAIN GAGES INDICATE
THAT NEARLY AN INCH OF RAIN FELL IN A SHORT PERIOD OF TIME NEAR
RAILROAD PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT MONDAY
EVENING/700 PM MST MONDAY EVENING/ FOR NORTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
LAT...LON 3606 11507 3653 11485 3642 11452 3563 11498
3574 11516
$$
JENSENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 9:55 AM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 4, 9:55 AM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PDT MON OCT 4 2010 .SYNOPSIS...A COLD PACIFIC LOW PRESSURE SYSTEM MOVING INTO CENTRAL CALIFORNIA TODAY WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. THE STORM WILL CONTINUE TO BRING SHOWERY WEATHER AND TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL AS IT CIRCULATES OVERHEAD TUESDAY AND WEDNESDAY. THE STORM WILL FINALLY LIFT INTO THE NORTHERN INTERMOUNTAIN REGION THURSDAY AND FRIDAY ALLOWING FOR A DRYING TREND WITH TEMPERATURES RETURNING TO NEAR NORMAL FOR THE WEEKEND. && .UPDATE...CONVECTION SO FAR TODAY HAS BEEN LIMITED TO EASTERN ZONES AND OVER THE SIERRA...BUT WILL SPREAD OUT SIGNIFICANTLY THIS AFTERNOON AS A DEEP LOW PRESSURE SYSTEM CURRENTLY CENTERED RIGHT ON THE CENTRAL CA COAST WILL CONTINUE TO DROP SOUTHEAST OVER SOUTHERN CA. AS THIS TRANSITION TAKES PLACE...DIFFLUENCE ALOFT AND EFFECTIVE SHEAR WILL INCREASE ON TOP OF ALREADY UNSTABLE ATMOSPHERE. ISOLATED SEVERE STORMS LOOK LIKELY ALL DAY....AND TRAINING OF STORMS WILL LIKELY RESULT IN LOCALIZED FLOODING. -KENNEDY- && .PREV DISCUSSION... 425 AM PDT MON OCT 4 2010 .SHORT TERM...TODAY THROUGH WEDNESDAY...AN EXTENSIVE AREA OF THUNDERSTORMS HAS DEVELOPED EARLY THIS MORNING OVER EAST CENTRAL AND NORTHEAST CALIFORNIA AHEAD OF THE TROUGH DIVING INTO THE WEST COAST. A FEW THUNDERSTORMS ALSO CONTINUED TO DEVELOP WITHIN THE FORECAST AREA OVER LINCOLN AND ESMERALDA COUNTIES WHICH GIVE EVIDENCE OF THE BROAD DYNAMIC LIFT WHICH WILL STRENGTHEN TODAY AS THE TROUGH BECOMES A CLOSED LOW OVER CENTRAL CALIFORNIA THIS AFTERNOON AND EVENING. THERE IS SUFFICIENT MOISTURE LINGERING ACROSS THE AREA...FROM THE PASSING YESTERDAY OF THE SOUTHERN CALIFORNIA LOW...THAT PRECIPITATION SHOULD BECOME FAIRLY WIDESPREAD WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER MOST OF THE AREA. SAN BERNARDINO COUNTY SHOULD SEE THE LEAST AMOUNT OF COVERAGE. SNOW LEVELS WILL START HIGH IN THE SOUTHERN SIERRA TODAY BUT SHOULD DROP ENOUGH TONIGHT FOR ACCUMULATING SNOW DOWN TO 8500 FEET. A WINTER WEATHER ADVISORY FOR SNOW WAS ISSUED FOR THE EAST SLOPES WITH 4 TO 7 INCHES LIKELY. THERE IS GOOD MODEL AGREEMENT IN KEEP THE CENTER OF THE SYSTEM OVER CENTRAL CALIFORNIA THROUGH WEDNESDAY. THOUGH THIS WILL KEEP THE THREAT OF SHOWERS AROUND...A DRY SLOT IS FORECAST TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS SAN BERNARDINO COUNTY AND SOUTHERN NEVADA TUESDAY AND POPS SHOULD BE AT LEAST 20-30 PERCENT LOWER THAN TODAY. MORE TRIMMING MAY BE NEED AS DETAILS OF THE DRY SLOT BECOME MORE CLEAR. HIGH TEMPERATURES WERE INCREASED A FEW DEGREES TUESDAY AND WEDNESDAY WITH THE COLD POOL STAYING FARTHER WEST. .LONG TERM...CLOSED LOW OVER THE AREA WILL START TO LIFT NORTHEAST LATE THURSDAY WITH THE NORTHERN HALF OF THE CWA SEEING THE BEST CHANCES OF PRECIPITATION AND GRADUAL DRYING ACROSS THE SOUTH. WEAK RIDGING WILL TAKE OVER BRIEFLY ON FRIDAY BEFORE ANOTHER CLOSED LOW POTENTIALLY FORMS OVER THE DESERT SOUTHWEST. THE ECMWF...WHICH HAS BEEN THE MOST CONSISTENT MODEL SHOWS THIS SECOND CLOSED LOW PINCHING OFF THE ORIGINAL LOW AND SETTLING IN OVER THE AREA WHILE THE GFS TRIES TO BRING IN ANOTHER SHORTWAVE RIDGE. FOR THIS FORECAST PACKAGE DID LEAN MORE WITH THE ECMWF WITH SLIGHTLY COOLER TEMPERATURES LATE IN THE PERIOD. EVEN WITH THE ECMWF SOLUTION IT DOES LOOK TO REMAIN DRY AS THIS SYSTEM WILL HAVE LITTLE MOISTURE TO WORK WITH. && .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ONCE AGAIN AFFECT PARTS OF THE VALLEY TODAY. IT DOES LOOK LIKE TODAY WILL BE THE BEST DAY OF SEEING MEASURABLE RAIN AT THE AIRPORT. CIGS MAY LOWER TO AROUND 6K FEET AT TIMES WITH VSBYS DROPPING TO 5 MILES OR LESS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY AND ERRATIC WINDS. UNSETTLED WEATHER WILL CONTINUE INTO WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...UNSETTLED WEATHER WILL PERSIST OVER THE NEXT SEVERAL DAYS AS AN AREA OF LOW PRESSURE CONTINUES TO SPIN OFF THE SOUTHERN CALIFORNIA COAST. GUSTY WINDS AND CIGS AROUND 5KFT WILL BE POSSIBLE IN AND NEAR ANY SHRA/TSRA ACTIVITY...WITH SCT-BKN CLOUDS AOA 10K FEET ELSEWHERE. THIS UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 4, 6:12 AM MST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 612 AM PDT MON OCT 4 2010 CAZ519-050700- EASTERN SIERRA SLOPES- 612 AM PDT MON OCT 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN SIERRA TODAY AS A LOW PRESSURE SYSTEM MOVES INTO CENTRAL CALIFORNIA BY THIS EVENING. COLDER AIR WITH THIS STORM WILL LOWER SNOW LEVELS TONIGHT WITH SIGNIFICANT ACCUMULATIONS EXPECTED ABOVE 8500 FEET LATE TONIGHT THROUGH TUESDAY MORNING. 4 TO 7 INCHES OF SNOWFALL CAN IS EXPECTED TO CREATE MAINLY TRAVEL DIFFICULTIES ON HIGH MOUNTAIN ROADS IN THE EAST SLOPES OF THE SOUTHERN SIERRA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS EXPECTED TO TAPER OFF TUESDAY MORNING BUT THE THREAT OF ADDITIONAL SIGNIFICANT SNOWFALL WILL PERSIST THROUGH WEDNESDAY AS THE CENTRAL CALIFORNIA STORM REMAINS IN PLACE. THOUGH TIMING OF SPECIFIC PERIODS OF SNOW IS UNCERTAIN...TOTAL SNOWFALL OF 12 TO 18 INCHES COULD OCCUR AT ELEVATIONS ABOVE 8500 FEET BEFORE THE STORM LIFTS AWAY TO THE NORTHEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ520>527-NVZ014>022-050700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 612 AM PDT MON OCT 4 2010 /612 AM MST MON OCT 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY AND TONIGHT AHEAD OF A LOW PRESSURE SYSTEM MOVING INTO CENTRAL CALIFORNIA. SOUTHEAST NEVADA AND NORTHWEST ARIZONA APPEAR TO BE THE MOST FAVORABLE AREAS FOR REDEVELOPING THUNDERSTORMS THIS AFTERNOON AND EVENING. THOUGH STORMS WILL BE FAIRLY FAST MOVING...LOCALIZED HEAVY RAIN COULD LEAD TO POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF SHOWERS AND THUNDERSTORMS WILL REMAIN OVER MUCH OF THE AREA TUESDAY AND WEDNESDAY THOUGH COVERAGE SHOULD DIMINISH SOMEWHAT. THE SYSTEM WILL LIFT NORTHEAST TOWARD THE NORTHERN INTERMOUNTAIN REGION THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... INFORMAL SPOTTER ACTIVATION MAY BE NEEDED OVER MOHAVE AND CLARK COUNTIES LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:26 AM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Oct 4, 9:49 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
| Oct 4, 10:32 AM MST | Flash Flood Warning | VEF | Mohave | 118 min |
| Oct 4, 2:19 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 29 min |
| Oct 4, 2:30 PM MST | Flash Flood Warning | VEF | Mohave | 62 min |
| Oct 4, 2:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
| Oct 4, 11:37 AM MST | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Oct 4, 12:30 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Oct 4, 12:47 PM MST | Flash Flood Warning | VEF | Clark | 88 min |
| Oct 4, 1:59 PM MST | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Oct 4, 2:07 PM MST | Flash Flood Warning | VEF | Lincoln | 72 min |
| Oct 4, 2:21 PM MST | Flash Flood Warning | VEF | Clark | 114 min |
| Oct 4, 2:31 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 119 min |
| Oct 4, 4:50 PM MST | Flash Flood Warning | VEF | Clark | 55 min |
| Oct 4, 4:56 PM MST | Severe Thunderstorm Warning | VEF | Nye | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2010Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.